MAUDE Adverse Event Report: ZIMMER BIOMET, INC. INTRAMEDULLARY TIBIAL RESECTION CUT GUIDE LEFT; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. INTRAMEDULLARY TIBIAL RESECTION CUT GUIDE LEFT; INSTRUMENT, KNEE
Model Number 42-5870-002-01
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Medical product: headless trocar drill pin 3.2 mm diameter 75 mm length: catalog#00590102000, lot#ni.Multiple mdr reports have been filed for this event, please see associated report: 0001822565-2022-00872.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a left knee procedure, a drill pin cold welded to the resection guide.The drill pin later fractured when attempting to remove it from the guide after surgery.There was no surgical delay or patient impact and the procedure was able to proceed without further incident.Attempts have been made and no further information has been made available.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified that a trocar pin has seized in a guide hole of the cut guide.The trocar pin was found to also be broken with no lot identification visible.Both items exhibits signs of repeated use and the cut guide had guide holes scratched and one slot had burrs.Device history record was reviewed and no discrepancies related to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
INTRAMEDULLARY TIBIAL RESECTION CUT GUIDE LEFT
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13938025
Report Number0001822565-2022-00873
Device Sequence Number20478271
Product Code JWH
UDI-Device Identifier00889024558861
UDI-Public(01)00889024558861(10)64363339
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K181947
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-5870-002-01
Device Catalogue Number42587000201
Device Lot Number64363339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale